Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 54, NWS Shreveport, LA

May 29, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 29, 2017, 9:09 AM CDT for 4 counties in Texas. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
May 29, 2017, 9:09 AM CDT (14:09 UTC)
Expired
Jun 1, 2017, 9:00 AM CDT
In force
72 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 14.58 ft at May 29, 2017, 11:00 AM CDT.

actionminormoderate152005/2905/3005/3106/0106/02
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:21 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, May 29, 6:21 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 AM CDT Mon May 29 2017

.AVIATION...
Scattered -SHRA/-TSRA have diminished and VFR-LIFR CIGS remains
in its wake. Fog may develop shortly after daybreak as hinted at
by latest metar ob reports of 6SM and 7SM at ktxk and ktyr
respectively. Light northerly /and at time variable/ winds will
persist today before veering to the south overnight. Any lingering
fog will scour out by mid-late morning whilst cloud decks will be
slow to improve to VFR-MVFR criteria during the aforementioned
time-frame. The lull in precipitation will be short-lived if a
few breaks in the cloud cover can give way to daytime
destabilization and thus promote the development of -SHRA/-TSRA
once again by this afternoon. Coverage is anticipated to be less
than recent days, but is expected to impact kshv, ktyr, kggg and
klfk where the remaining terminals may be more of a close call
/VCSH or VCTS/. Have therefore tried to insert best timing of
precip either with a prevailing mention or a TEMPO group.
Overnight, CIGS and VIS will once again deteriorate to MVFR-IFR
and VFR-MVFR respectively.

&&

.PREV DISCUSSION... /issued 304 AM CDT Mon May 29 2017/

DISCUSSION...
Only some sct shwrs left behind from Sunday's convection. Stalled
boundary difficult to discern, but looks to be roughly located
along a line from Palestine TX to Arkadelphia AR. Split jet
pattern aloft will continue to interact with this boundary over
the next several days, which will produce multiple rounds of
convection, especially when enhanced by daytime heating. While
widespread severe storms are not expected, cannot rule out a few
severe storms today and/or during the entire fcst pd.

Upper flow to become even more unsettled by late in the work week,
as an upper low moves into the TX Panhandle. Coverage of
convection may be more widespread Thursday through the weekend as
the low slowly moves ewd into our region. In addition, although
very uncertain, severe storms may be possible due to the increased
upper level dynamics associated with the upper low.

Temp fcst this pd may prove to be tricky. With cloud cover and at
least sct convection present for much of the week, temps overall
should be limited to the lower to mid 80s. However, peeks of sun
will be possible, and these could send our temps rocketing towards
90 degrees in some locations. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  67  83  67 /  50  30  40  20
MLU  83  67  81  66 /  60  40  50  20
DEQ  85  62  87  63 /  10  10  20  20
TXK  83  64  85  66 /  20  10  20  20
ELD  83  66  84  65 /  50  20  40  20
TYR  82  66  84  66 /  40  20  30  20
GGG  81  66  84  66 /  50  20  30  20
LFK  80  68  83  68 /  60  40  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/12
Hazardous weather outlook, May 29, 4:14 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
414 AM CDT Mon May 29 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-300015-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
414 AM CDT Mon May 29 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Another round of showers and thunderstorms is expected today, with
the greatest coverage expected along and south of I 20. While
widespread severe thunderstorms are not expected, a couple of
isolated severe storms with damaging winds and large hail cannot
be ruled out entirely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

An unsettled weather pattern will continue through this week, and
scattered showers and thunderstorms will be possible each day as
a result. However, no widespread hazardous weather is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters should not be needed through
tonight.

12

In the hours before

Local storm report, May 29, 6:52 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 AM     TSTM WND DMG     GOLDONNA                32.02N 92.91W
05/28/2017                   NATCHITOCHES       LA   PUBLIC

            SIGNIFICANT DAMAGE TO TOWN OF GOLDANNA,
            GOLDONNA BAPTIST CHURCH LOST ROOF, MANY
            TREES DOWN/BROKEN OFF. MANY ROADS
            IMPASSABLE.

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:02 PM CDTFlash Flood WarningSHVNacogdoches, Panola, Sabine, San Augustine, Shelby3 hr
May 28, 7:09 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine51 min
May 28, 10:06 PM CDTSpecial Weather StatementSHVSmith24 min
May 29, 9:05 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston67 hr
May 29, 9:05 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity5 days
May 28, 7:24 PM CDTTornado WarningSHVNatchitoches, Sabine51 min
May 28, 7:30 PM CDTTornado WarningSHVGrant, Natchitoches, Winn60 min
May 28, 7:43 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Winn62 min
May 28, 8:00 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, De Soto, Jackson, Lincoln and 6 more3 hr
May 28, 8:05 PM CDTTornado WarningSHVWinn40 min
May 28, 8:18 PM CDTTornado WarningSHVGrant, Natchitoches44 min
May 28, 8:30 PM CDTTornado WarningSHVCaldwell, Grant, LaSalle, Winn45 min
May 28, 8:39 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more66 min

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.